Leaders warn of Fake Adderall Pills After Two College Students Die

Police say two Ohio State University students died in a drug overdose this week as health officials warned that the counterfeit Adderall drug could spread to other parts of the country, police said. contains fentanyl, which is a strong synthetic opioid.

Police received a 911 call at 10:46 pm Wednesday by a woman who reported that her friend and her roommate had eaten too much of the room outside, said Police Doran Carrier of the Columbus Division of Police. Three of our school students were taken to the hospital, he said.

One died that night and another died Friday, said Battalion Chief Jeffrey Geitter, spokesman for the Columbus Division of Fire. A third student was discharged from the hospital on Thursday, the school’s principal, Kristina M. Johnson, said in a statement.

Both deaths were “apparently overdose” and are now being investigated by police drug offenders, Deputy Police Chief Smith Weir said.

Police and firefighters could not provide more information about the students’ identities, the cause of the deaths or the drug-related effects. The Franklin County Coroner’s Office did not respond to a request for comment Saturday.

Columbus Public Health reported Thursday about counterfeit Adderall, a drug used to treat high blood pressure. The agency publishes a warning about the dangers of counterfeit drugs, which may result from its guidelines, its outreach to the community to reduce overdose or drug users. service in its alcohol and drug services, says expert, Kelli Newman.

He could not comment on the warning link for student deaths but said the agency said “there are counterfeit drugs that can be laced with fentanyl,” an opioid drug that came in. can be stronger than heroin and cheaper to produce and distribute.

More than 90 percent of overdose deaths in central Ohio are tied to drug use with fentanyl, he said.

Students are dying from the growing number of overdoses in the United States. The death toll reached more than 100,000 in the 12-month period that ended in April 2021. Most of the deaths were linked to opioids like fentanyl.

Dennis Pales, 21, a senior at the school and former president of the school’s reduction group, said he had heard about other students who ate too much. from fentanyl-laced drugs.

Students will demonstrate this knowledge as they take fentanyl tests and other materials. Overdoses lead to hospitalizations, he said, although some people take Naloxone – a drug used to reverse opioid overdose – if they have it because they fear legal action. by chemical reactions.

The deaths this week have been a source of frustration for many students because they are unaware of the risks of counterfeit drugs, he added, adding that it was a particularly significant downfall. Adults will graduate on Sunday.

In its first public safety warning in six years, the Federal Bureau of Vaccines last year warned of a “warning” increase in counterfeit drugs. fentanyl. The agency, which seized at least 9.5 million counterfeit drugs last year, reported that two out of every five drugs seized contained fentanyl poisoning.

Melissa Shivers, vice-principal for college student life, warned students in a statement on Thursday about Adderall “causing overeating and going to bed hospital. ” Ms. Johnson was contacted for email messages across the school on Thursday.

“As we go through a week and a day of celebration, from the end of the year and the graduation party back from the warm weather, we want you to think about safety when you make happy, “Ms. Shivers said.

Leave a Comment